Hail, Drew
- When
- May 18, 3:45 PM CST
- Where
- Drew County, 1.31 mi E of Monticello
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.629, -91.777
Low pressure to the east of Arkansas helped spark thunderstorm development in southeast Arkansas on the afternoon of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Low pressure to the east of Arkansas helped spark thunderstorm development in southeast Arkansas on the afternoon of the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 18, 1:49 PM CST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 249 PM CDT FRI MAY 18 2012 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WIDELY SCATTERED...WEAK CONVECTIVE CELLS HAVE DEVELOPED ACROSS SOUTHEAST PORTIONS OF THE FORECAST AREA...IN A REGION OF MODERATE INSTABILITY...AND MODEST LOW LEVEL FORCING. EXPECT THIS ACTIVITY TO DIMINISH SHORTLY AFTER SUNSET. A MORE FOCUSED CHANCE FOR PRECIPITATION APPEARS FOR LATE SUNDAY AND MONDAY...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. LOW LEVEL FORCING SHOULD BE SUFFICIENT TO PRODUCE SCATTERED CONVECTIVE COVERAGE ACROSS NORTHERN SECTIONS...WITH A DECREASED COVERAGE ACROSS THE SOUTH. OVERALL PRECIPITATION AMOUNTS WILL BE LIGHT. 55 && .LONG TERM...TUESDAY THROUGH FRIDAY COLD FRONT WILL HAVE WEAKENED OVER THE STATE AT THE START OF THE LONG TERM...WITH LINGERING PRECIP CHANCES REMAINING FOR TUE. HOWEVER...AN UPPER LEVEL RIDGE WILL BEGIN TO EXPAND ACROSS THE CENTRAL AND ERN CONUS FOR THE REST OF THE LONG TERM...WITH DRY AND WARM CONDITIONS EXPECTED FOR MUCH OF NEXT WEEK. 62 && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 84 61 87 63 / 10 10 0 0 CAMDEN AR 87 60 88 61 / 10 0 0 0 HARRISON AR 83 60 85 61 / 10 0 10 10 HOT SPRINGS AR 88 62 87 62 / 10 10 0 0 LITTLE ROCK AR 87 64 88 64 / 10 10 0 0 MONTICELLO AR 88 63 89 63 / 20 20 10 0 MOUNT IDA AR 85 60 86 61 / 10 10 0 0 MOUNTAIN HOME AR 86 59 86 61 / 0 0 10 10 NEWPORT AR 86 63 88 64 / 10 10 0 0 PINE BLUFF AR 86 64 88 64 / 20 20 10 0 RUSSELLVILLE AR 86 61 87 62 / 10 10 10 10 SEARCY AR 86 63 88 63 / 10 10 0 0 STUTTGART AR 87 66 88 65 / 20 20 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 232 PM CDT FRI MAY 18 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 232 PM CDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND/OR THUNDERSTORMS COULD DEVELOP THIS AFTERNOON DURING THE PEAK HEATING OF THE DAY. ANY THUNDERSTORM THAT DOES DEVELOP COULD BRIEFLY BECOME STRONG...BUT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 329 PM CDT FRI MAY 18 2012 ARZ069-182115- DREW AR- 329 PM CDT FRI MAY 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DREW COUNTY UNTIL 415 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COMINTO...OR 11 MILES WEST OF DERMOTT... MOVING NORTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ENON... COLLINS... SEVEN DEVILS SWAMP... DEANE... COMINTO... BYNUM LAKE... BAXTER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3351 9176 3368 9164 3354 9147 3345 9157 TIME...MOT...LOC 2029Z 126DEG 6KT 3356 9163 227
The Little Rock radar (KLZK), 141 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, May 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371694.